FRANKFORT, Ky. (AP) - Health officials say they have been notified that five Kentucky residents came down with fungal meningitis after receiving medical care in Tennessee.
The state Public Health Department says these cases match the pattern of an outbreak linked to injections of steroids distributed by a Massachusetts pharmacy.
The pharmacy has voluntarily recalled all its products. The health department says none of the implicated lots is known to have been distributed in Kentucky but that other medicines from the company have been sent to Kentucky facilities. Health officials recommend the products not be used for patients.
The state department recommends people contact a health care provider as soon as possible if they have received epidural steroid injections since May 21 and have symptoms such as worsening headache, fever, sensitivity to light, stiff neck, new weakness or numbness in any part of the body or slurred speech.
(Copyright 2012 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.)